advertisement
Question
Posted by: JM | 2010-11-11

Mirena: Acne and infections

Hi there

I have had my mirena in for about 3 years. Of late, my skin has become terrible, I get these big " blind pimples"  on my chin and on my temples. My skin is so bad, I have tried Acnet which is specially for acne skin to no avail. I have gained weight since having it inserted (about 10kg) and I constantly get thrush and as a result of the thrush regular bladder infections. Prior to the Mirena, I was on the pill for many years. I have never had skin problems until now - mother of 2 that looks like a teenage girl :(

My questions to you are:

1. Can these side effects be as a result of the mirena.
2. Will I start losing weight again once I have it removed.
3. Will my skin clear up if I have it removed.

Considering the price of the mirena, I dont want to have it removed if it is not the problem.

PLEASE ADVISE!!!!!!!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is hard to say whether the Mirena is causing these side effects or not. They are not common side effects of the Mirena. Unfortunately the only way you will know for sure is to see what happens when it is removed.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Irene | 2015-09-07

I am going to get a blind pimple lanced. Cause is from the Mirena I am sure, I get massive pimples now (only 1 or 2 monthly), but I won't get rid of it, it is a small price to pay for what I used to go through prior to having it.

Reply to Irene
Posted by: R | 2010-11-15

I didn''t realise it about the weight, because I thought it was just the result of the pregnancy, but I lost quite rapidly after I removed it 2 months ago, and now feel like I am back in my pre-preg body. Removed after 3 years, to try for another baby tho. Also found skin breaking out a few months before removing, still have pimples now, but not as bad.

Reply to R
Posted by: gynaedoc | 2010-11-14

It is hard to say whether the Mirena is causing these side effects or not. They are not common side effects of the Mirena. Unfortunately the only way you will know for sure is to see what happens when it is removed.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement